Alert archive / Washington / Snow Advisories in 2005
Snow Advisory 4, NWS Spokane, WA
NWS Spokane, WA issued this snow advisory at Dec 3, 2005, 4:18 AM PST for Nez Perce County, Idaho; Asotin County, Garfield County, Washington. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2005, 4:18 AM PST (12:18 UTC)
- Expired
- Dec 3, 2005, 10:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Nez Perce County, ID, Asotin County, WA, Garfield County, WA
The radar
The Pendleton radar (KPDT), 148 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 0.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 031218 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 418 AM PST SAT DEC 3 2005 IDZ027-032030- /O.CON.KOTX.WS.W.0004.000000T0000Z-051204T0000Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE... WINCHESTER 418 AM PST SAT DEC 3 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW ABOVE 2000 FEET WILL CONTINUE THROUGH TODAY. EXPECT AN ADDITIONAL 2 TO 3 INCHES OF SNOW...BRINGING THE STORM TOTAL SNOWFALL OF 4 TO 7 INCHES BY SATURDAY AFTERNOON. IN ADDITION... GUSTY WEST WINDS OF 25 MPH WILL LEAD TO BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS TODAY AND EARLY TONIGHT. $$ IDZ026-WAZ032-031800- /O.NEW.KOTX.SN.Y.0004.051203T1218Z-051203T1800Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITIES OF...LEWISTON...CLARKSTON 418 AM PST SAT DEC 3 2005 ...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH THE MORNING WITH TOTAL ACCUMULATIONS OF 2 TO 3 INCHES IN THE LOWER ELEVATIONS...WITH LOCAL 3 TO 5 INCHES POSSIBLE NEAR POMEROY. SNOW SHOWERS WILL MIX WITH OR CHANGE TO RAIN BY LATE MORNING ENDING FURTHER ACCUMULATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WAZ031-032030- /O.CON.KOTX.WW.Y.0003.000000T0000Z-051204T0000Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE CITIES OF...ANATONE...PEOLA 418 AM PST SAT DEC 3 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. EXPECT AND ADDITIONAL 2 TO 5 INCHES OF SNOW TODAY BEFORE TAPERING OFF IN THE LATE AFTERNOON. THIS WILL BRING A STORM TOTAL SNOWFALL OF 5 TO 11 INCHES BY THE END OF THIS EVENT. IN ADDITION...GUSTY WEST WINDS OF 30 MPH WILL LEAD TO BLOWING AND DRIFTING OF SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS46 KOTX 031808 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1008 AM PST SAT DEC 3 2005 IDZ026-WAZ032-031915- /O.EXP.KOTX.SN.Y.0004.000000T0000Z-051203T1800Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITIES OF...LEWISTON...CLARKSTON 1008 AM PST SAT DEC 3 2005 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. INTERMITTENT SNOW SHOWERS ARE EXPECTED THROUGH THE AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE...THESE AMOUNTS ARE BELOW ADVISORY CRITERIA. $$ IDZ027-040000- /O.CON.KOTX.WS.W.0004.000000T0000Z-051204T0000Z/ LEWIS AND SOUTHERN NEZ PERCE COUNTIES- INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE... WINCHESTER 1008 AM PST SAT DEC 3 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW ABOVE 2000 FEET WILL CONTINUE THROUGH TODAY. EXPECT AN ADDITIONAL 2 TO 3 INCHES OF SNOW...BRINGING THE STORM TOTAL SNOWFALL OF 4 TO 7 INCHES BY SATURDAY AFTERNOON. IN ADDITION... GUSTY WEST WINDS OF 25 MPH WILL LEAD TO BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS TODAY AND EARLY TONIGHT. $$ WAZ031-040000- /O.CON.KOTX.WW.Y.0003.000000T0000Z-051204T0000Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE CITIES OF...ANATONE...PEOLA 1008 AM PST SAT DEC 3 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. EXPECT AND ADDITIONAL 2 TO 5 INCHES OF SNOW TODAY BEFORE TAPERING OFF IN THE LATE AFTERNOON. THIS WILL BRING A STORM TOTAL SNOWFALL OF 5 TO 11 INCHES BY THE END OF THIS EVENT. IN ADDITION...GUSTY WEST WINDS OF 30 MPH WILL LEAD TO BLOWING AND DRIFTING OF SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this snow advisory went out at Dec 3, 4:06 AM PST, 12 minutes earlier.
Area forecast discussion, Dec 3, 4:06 AM PST, 12 minutes before
AREA FORECAST DISCUSSION...RESENT
NATIONAL WEATHER SERVICE SPOKANE WA
406 AM PST SAT DEC 3 2005
.SYNOPSIS...AN ACTIVE WINTRY PATTERN WILL PREVAIL OVER THE INLAND
NORTHWEST INTO THE WEEKEND WITH COOL TEMPERATURES AND PERIODS OF
SNOW.
&&
.DISCUSSION...
THE AREA CONTINUES TO BE UNDER THE INFLUENCE OF A BROAD UPPER
LEVEL TROF. THERE EXISTS A GREAT DEAL OF INSTABILITY WITH THIS
TROF AS EVIDENT BY THE STEEP MID-LEVEL (700-500MB) TEMPERATURE
LAPSE RATES. DESPITE THE UNSTABLE ATMOSPHERE...PRECIPITATION
OVERNIGHT HAS BEEN MAINLY FOCUSED ALONG A LOW-LEVEL FRONTAL
BOUNDARY EXTENDING FROM SOUTHERN SHOSHONE COUNTY SOUTHWESTWARD
TOWARD YAKIMA. TO THE NORTH OF THIS FRONT TEMPERATURES HAVE
PLUMMETED AS LOW AS SINGLE DIGITS. OVER THE COURSE OF THE NEXT 48
HOURS THIS UPPER LEVEL TROF IS EXPECTED TO GET PUSHED EAST AS AN
UPPER LEVEL RIDGE...NOW OVER THE PACIFIC MOVES CLOSER TO THE
COAST. THIS THEN WILL PUT THE AREA UNDER NORTHWEST FLOW AND MOVE
THE BULK OF THE INSTABILITY TO THE EAST.
TODAY AND TONIGHT...TODAYS FORECAST IS QUITE COMPLEX. FOR STARTERS...
AN EARLY MORNING DENSE FOG ADVISORY WILL BE ISSUED FOR THE
SPOKANE/CDA AREA TO COVER THE WIDESPREAD DENSE FOG OVER THIS AREA.
ANOTHER PROBLEM TO DEAL WITH IS A SMALL SHORTWAVE EMBEDDED IN THE
BROADER TROF. THIS IS NOW LOCATED OVER EASTERN WASHINGTON AND
WILL MOVING INTO OUR AREA BY EARLY THIS MORNING. AS IT SLOWLY MOVES
ACROSS THE AREA IT HAS THE POTENTIAL TO GENERATE AT ONLY LIGHT SNOW
SHOWER ACTIVITY ACROSS MOST OF THE CWA. THE EXCEPTION BEING ALONG
THE LOW LEVEL FRONTAL BOUNDARY MENTIONED ABOVE. THE ADDITIONAL
FOCUS OF THE FRONT WILL CREATE GREATER AMOUNTS OF PRECIP OVER
SOUTHEAST ZONES. FOR THIS REASON...FEEL THAT THE CONTINUATION OF THE
HIGHLIGHTS FOR THE BLUES AND CAMAS PRAIRIE IS JUSTIFIED AT THIS
POINT. TONIGHT THIS ACTIVITY SHOULD PUSH EAST AND SOUTH CLEARING THE
BY SUNDAY MORNING. ANOTHER COLD MORNING CAN BE EXPECTED AS NORTHERLY
FLOW CONTINUES TO REINFORCE THE COLD AIR MOVING IN. A WORD OF
CAUTION...THE FORECAST FOR THE MORNING LOWS ON SUNDAY WILL BE DICEY.
ANY INCREASE IN WIND SPEED AND CLOUD COVER WILL MEAN MUCH
WARMER OVERNIGHT TEMPS. AT THIS POINT IS LOOKS GOOD FOR A SIGNIFICANT
RADIATION EVENT...SO I WENT BELOW MOS. HOWEVER...THIS WILL HAVE TO
WATCHED CLOSELY TODAY.
SUNDAY AND MONDAY...SUNDAY WILL SEE ONLY LIGHT SHOWER ACTIVITY OVER
THE IDAHO MOUNTAINS AS NO MAJOR DISTURBANCES ARE EXPECTED TO MOVE
THROUGH. THIS WILL CHANGE ON MONDAY AS ANOTHER WAVE DIVES SOUTH
INTO NE MT AND N ID. THIS WILL BRING ENHANCED SHOWER ACTIVITY TO
EASTERN ZONES.
/LERICOS
MONDAY NIGHT THROUGH FRIDAY...DIFFERENCES IN UPPER LEVEL FIELD OF
MOTION EXIST BETWEEN MODELS FOR THE EXTENDED PERIOD WITH ECMWF
MAINTAINING AN UPPER LEVEL RIDGE OVER THE REGION WITH A FEW WAVES
FLATTENING THE FLOW PERIODICALLY...WHILE THE GFS PROPAGATES AN UPPER
LOW INTO THE RIDGE AND MIXES THINGS UP A BIT. CANADIAN MODEL
DAMPENS THIS INCOMING LOW INTO A WAVE SLIDING DOWN THE PACIFIC COAST
DURING THE PERIOD...WITH LESS IMPACT ON RIDGING OVER THE FORECAST
AREA. GFS PROG IS A SIGNIFICANT DEPARTURE FROM YESTERDAYS IDEAS
FOR THIS PERIOD...SO AM INCLINED NOT TO DEVIATE FROM A GENERAL RIDGE
OVER THE REGION WITH COLD MODIFIED ARCTIC AIR MASS IN THE BASIN
UNLESS FURTHER RUNS BEGIN STABILIZING ON THIS NEW SOLUTION. THUS
EXTENDED FORECAST BASED ON A MORE ECMWF TYPE SOLUTION WITH BELOW
NORMAL TEMPERATURES AND PATCHY MORNING AND OVERNIGHT FOG AND STRATUS
IN THE BASIN. CHANCE OF MOUNTAIN SNOW SHOWERS REMAINS TO ACCOUNT FOR
A FEW TRANSIENT DISTURBANCES CRESTING THE RIDGE. /FUGAZZI
&&
.AVIATION...IN THE COLUMBIA BASIN AND VALLEYS NORTH AND EAST OF A
KPUW-KMWH-KOMK LINE WIDESPREAD LIFR CIGS AND VIS IN FZFG WILL
PERSIST UNTIL 18Z...WITH GRADUAL IMPROVEMENT TO PREVAILING VFR CONDS
AFTER 18Z. MVFR CEILING AND VIS SNOW SHOWERS WILL CONTINUE SOUTH OF
KPUW. MAINLY VFR CONDITIONS WITH ISOLATED MVFR VIS SNOW SHOWERS WILL
PREVAIL OVER THE WESTERN ROUTES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 28 9 29 20 28 17 / 20 10 10 30 30 20
COEUR DALENE 29 10 29 20 28 18 / 30 10 10 50 50 30
PULLMAN 31 19 30 22 30 19 / 80 20 10 10 10 40
LEWISTON 40 21 36 26 36 23 / 90 20 10 10 10 30
COLVILLE 31 10 31 18 31 15 / 20 10 10 50 50 30
SANDPOINT 27 11 27 17 27 15 / 30 20 20 60 60 30
KELLOGG 28 17 28 20 27 17 / 60 20 20 80 80 30
MOSES LAKE 34 18 34 22 36 21 / 20 0 10 10 10 10
WENATCHEE 30 19 33 20 35 21 / 20 0 10 10 10 10
OMAK 29 11 31 18 33 16 / 20 0 10 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 4 PM SATURDAY FOR LEWIS AND SOUTHERN
NEZ PERCE COUNTIES.
DENSE FOG ADVISORY UNTIL 9 AM SATURDAY FOR COEUR DALENE AREA.
WA...WINTER WEATHER ADVISORY UNTIL 4 PM SATURDAY FOR NORTHEAST BLUE
MOUNTAINS.
DENSE FOG ADVISORY UNTIL 9 AM SATURDAY FOR SPOKANE AREA...
NORTHEAST MOUNTAINS.
&&Hazardous weather outlook, Dec 2, 10:31 PM PST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1031 PM PST FRI DEC 2 2005 IDZ001>004-026-WAZ032>038-041>044-031200- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 1031 PM PST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...REST OF TONIGHT AREAS OF DENSE FOG WILL BE POSSIBLE...WITH VISIBILITIES RESTRICTED TO ONE-QUARTER MILE AT TIMES. FREEZING FOG WILL MAKE ROADWAYS SLIPPERY...ESPECIALLY ALONG INTERSTATE 90 FROM RITZVILLE TO SPOKANE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSETTLED MOIST NORTHWEST FLOW WILL CONTINUE THROUGH EARLY NEXT WEEK RESULTING IN SNOW SHOWERS...WITH LOCAL HEAVY ACCUMULATIONS IN THE MOUNTAINS. IDZ027-031200- LEWIS AND SOUTHERN NEZ PERCE COUNTIES- 1031 PM PST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...REST OF TONIGHT WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR DETAILS. SNOW WILL INCREASE IN COVERAGE AND INTENSITY OVERNIGHT WITH SIGNIFICANT ACCUMULATIONS EXPECTED ABOVE 2000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER STORM WARNING UNTIL 4 PM PST SATURDAY. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR DETAILS. SNOW WILL INCREASE IN COVERAGE AND INTENSITY OVERNIGHT WITH SIGNIFICANT ACCUMULATIONS EXPECTED ABOVE 2000 FEET. SATURDAY NIGHT THROUGH THURSDAY...UNSETTLED MOIST NORTHWEST FLOW WILL CONTINUE THROUGH EARLY NEXT WEEK RESULTING IN THE CONTINUATION OF SNOW SHOWERS. WAZ031-031200- NORTHEAST BLUE MOUNTAINS- 1031 PM PST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...REST OF TONIGHT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR DETAILS. SNOW WILL INCREASE IN COVERAGE AND INTENSITY OVERNIGHT WITH SIGNIFICANT ACCUMULATIONS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW ADVISORY UNTIL 4 PM PST SATURDAY. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR DETAILS. SIGNIFICANT ACCUMULATIONS EXPECTED THROUGH THE DAY SATURDAY. SATURDAY NIGHT THROUGH THURSDAY...UNSETTLED MOIST NORTHWEST FLOW WILL CONTINUE THROUGH EARLY NEXT WEEK RESULTING IN THE CONTINUATION OF SNOW SHOWERS.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 3:44 AM PST | Dense Fog Advisory | OTX | Kootenai | 5 hr |
Nearby
Snow Advisories in Washington, 2005Snow Advisories in Idaho, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.